Thunderstorm Wind, Carteret
- When
- April 15, 9:41 PM EST
- Where
- Carteret County, 3.47 mi ESE of Lukens
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 34.960, -76.510
Piney Island gust to 56 knots.
A cold front dropped southeast through eastern North Carolina during the evening of April 15th 2014. A band of showers and scattered thunderstorms developed just ahead of the front and a few storms produced strong winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MHX wrote it up.
A cold front dropped southeast through eastern North Carolina during the evening of April 15th 2014. A band of showers and scattered thunderstorms developed just ahead of the front and a few storms produced strong winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before the first event at Apr 15, 9:37 PM EST, 4 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1037 PM EDT TUE APR 15 2014
.SYNOPSIS...
A COLD FRONT WILL CONTINUE TO MOVE THROUGH EASTERN NORTH CAROLINA
THIS EVENING. HIGH PRESSURE IN THE MID ATLANTIC STATES WEDNESDAY
WILL MOVE NORTHEAST. ANOTHER AREA OF HIGH PRESSURE WILL MOVE
THROUGH FROM THE WEST SUNDAY AND MONDAY.
&&
.NEAR TERM /OVERNIGHT/...
AS OF 1015 PM TUE...NO SIG CHANGES NEEDED TO ONGOING FORECAST...JUST
TWEAKED GRIDS SLIGHTLY TO REFLECT CURRENT TRENDS. LATEST SFC
ANALYSIS SHOWS COLD FRONT EXTENDING FROM THE NORTHERN OUTER BANKS
THROUGH THE CRYSTAL COAST...THE FRONT WILL CONTINUE TO MOVE OFF
THE COAST OVER THE NEXT HOUR OR SO. AREA OF SHOWERS AND ISOLATED
TSTMS CONTINUE ACROSS THE AREA...SLOWLY PUSHING ENE. AT THIS TIME
MAIN THREAT WITH ACTIVITY WILL BE THE POTENTIAL FOR GUSTY WINDS 35
TO 45 MPH...AND BRIEF PERIOD OF LOCALLY HEAVY RAINFALL RIGHT ALONG
THE FRONT. SHOWERS ACTIVITY WILL CONTINUE TO GRADUALLY TAPER OFF
FROM SW TO NE BEHIND THE FRONT TONIGHT. COLDER AIR MOVING INTO THE
AREA WITH TEMPS DROPPING VERY QUICKLY INTO THE LOWER 50S JUST
BEHIND THE FRONT. LOWS TONIGHT FROM THE UPPER 30S COASTAL PLAIN TO
MID/UPPER 40S OUTER BANKS. MODERATE TO STRONG NORTHERLY DEVELOPING
BEHIND THE FRONT...AND WITH CAA MODELS SHOW WIND ADVISORY
CONDITIONS STILL LIKELY FOR OUTER BANKS DARE/HYDE AND DOWNEAST
CARTERET COUNTIES SO WILL CONTINUE THE ADVISORY.
&&
.SHORT TERM /WEDNESDAY/...
AS OF 335 PM TUE...TIGHT PRESSURE GRADIENT IN BETWEEN THE FRONT
OVER THE OFFSHORE WATERS AND HIGH PRESSURE IN THE MID ATLANTIC
WILL MAKE FOR WINDY CONDITIONS THROUGHOUT THE FORECAST AREA.
CURRENT WIND ADVISORY STILL LOOKS GOOD AND WILL CONTINUE. DESPITE
FULL SUN HIGHS WILL ONLY REACH THE UPPER 40S NORTHERN OUTER BANKS
TO MID 50S SOUTHERN COASTAL PLAIN.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
AS OF 305 PM TUESDAY...A SOUTHWEST UPPER FLOW COUPLED WITH HIGH
PRESSURE BUILDING DOWN THE EASTERN SLOPES OF THE APPALACHIAN
MOUNTAINS WILL LEAD TO GENERALLY DRY AND COOL WEATHER FOR THE
EARLY PART OF THE EXTENDED PERIOD. LOWS THURSDAY MORNING ACROSS
MUCH OF THE CWA AWAY FROM THE IMMEDIATE COAST SHOULD DROP INTO THE
MID/UPPER 30S WITH LOW/MID 40S NEAR THE COAST. THERE APPEARS TO BE
SUFFICIENT WIND WEDNESDAY NIGHT TO PREVENT FROST FORMATION. DECENT
CONSISTENCY BETWEEN GFS AND 12Z ECMWF SHOWING CYCLOGENESIS OCCURRING
OFF THE NORTHEAST FLORIDA COAST IN RESPONSE TO WEAK MID-LEVEL
TROUGH DIVING ACROSS THE DEEP SOUTH. THE LOW WILL MOVE OFFSHORE
AND SPREAD SOME LIGHT QPF INTO MAINLY COASTAL SECTIONS FRIDAY
NIGHT AND SATURDAY. HIGH PRESSURE WILL THEN BUILD BEHIND THE
EXITING LOW WITH DRY AND SEASONABLE WEATHER SUNDAY INTO MONDAY.
THE HIGH MOVES OFFSHORE MONDAY AFTERNOON...AS A COLD APPROACHES
FRONT HE WEST AND STRONG LOW PRESSURE MOVES EAST ALONG THE FRONT
TOWARD THE CAROLINAS TUESDAY BRINGING ANOTHER CHANCE OF RAIN.
&&
.AVIATION /02Z WEDNESDAY THROUGH SUNDAY/...
SHORT TERM /THROUGH WEDNESDAY/...
AS OF 10 PM TUE...COLD FRONT HAS NOW MOVED THROUGH ALL TERMINALS
WITH GUSTY N/NW WINDS BEHIND IT. BRIEF PERIOD OF IFR CONDITIONS
WILL BE POSSIBLE WITH GUSTY WINDS UP TO 35MPH THROUGH 03Z. DRY
AIR WILL GRADUALLY BUILD IN BEHIND THE FRONT WITH SKIES CLEARING
QUICKLY. GUSTY NORTH TO NORTHEAST WINDS BEHIND THE FRONT WILL
CONTINUE INTO WED. GUSTY WINDS COULD RESULT IN CROSSWIND IMPACTS
FOR RUNWAYS AT PGV AND EWN LATE TONIGHT INTO WED.
LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
AS OF 305 PM TUESDAY...VFR CONDITIONS WILL PREVAIL WEDNESDAY NIGHT
THROUGH THE DAY ON FRIDAY WITH HIGH PRESSURE RIDGING DOWN THE EAST
COAST. MOISTURE INCREASES AS LOW PRESSURE FORMS OFF THE FLORIDA
NORTHEAST COAST FRIDAY NIGHT AND SPREADS SOME LIGHT PRECIPITATION
INTO THE REGION FRIDAY NIGHT AND SATURDAY. THINK THIS WILL MAINLY
AFFECT THE EASTERNMOST TAF SITES AT KOAJ AND KEWN WITH POTENTIAL
BRIEF REDUCTIONS IN VSBY/CEILINGS. VFR CONDITIONS SHOULD RETURNS
SATURDAY NIGHT AND SUNDAY AS HIGH PRESSURE BUILDS SOUTHEAST FROM
THE GREAT LAKES.
&&
.MARINE...
SHORT TERM /THROUGH WEDNESDAY/...
AS OF 1015 PM TUE...FRONT CONTINUES TO MOVE THROUGH THE WATERS
TONIGHT. LATEST OBS SHOW STRONG NORTHERLY WINDS DEVELOPING BEHIND
IT...GUSTING TO 45-50KT FOR THE NORTHERN WATERS. FRONT WILL
CONTINUE TO MOVE THROUGH THE WATERS OVER THE NEXT HOUR OR SO.
STRONG NORTHERLY WINDS DEVELOPING BEHIND THE FRONT...WITH GUSTS
UP TO 40-45KT FOR THE COASTAL WATERS AND SOUNDS OVERNIGHT. GALE
WARNINGS CONTINUE FOR THE SOUNDS AND COASTAL WATERS...WITH SCA FOR
THE RIVERS. SEAS WILL BUILD TO 10-14FT ON THE OUTER PORTIONS OF
THE WATERS NORTH OF OCRACOKE WED. STRONG N/NE WINDS WILL GRADUALLY
DIMINISH WED AFTERNOON/EVENING.
LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
AS OF 305 PM TUESDAY...SEAS WILL REMAIN ELEVATED TO SMALL CRAFT
ADVISORY LEVELS THROUGH SATURDAY NIGHT DUE TO THE GRADIENT
BETWEEN LOW PRESSURE WELL OFFSHORE AND STRONG HIGH PRESSURE
BUILDING SOUTHEAST FROM THE GREAT LAKES. WINDS FINALLY DROP OFF
LATE SUNDAY INTO MONDAY AS AXIS OF HIGH SETTLES OVER THE CAROLINA
COAST. SEAS WILL DROP TO 3 TO 5 FEET ON SUNDAY WITH NE WINDS
GENERALLY AT 10 KNOTS WITH GUSTS TO 20 KNOTS.
&&
.TIDES/COASTAL FLOODING...
AS OF 330 PM TUE...ELEVATED WATER LEVELS CAN BE EXPECTED AS A STRONG
N/NE FLOW DEVELOPS BEHIND THE COLD FRONT LATE TONIGHT AND EARLY
WEDNESDAY. THE STRONG WINDS COINCIDE WITH A HIGH ASTRONOMICAL
CYCLE COMING OUT OF THIS EARLY WEEKS FULL MOON. NW GALES GRADUALLY
SHIFTING TO N TONIGHT AND WEDNESDAY SUGGEST HIGHEST WATER
LEVELS...AROUND 2-3 FT TIDAL ANOMALIES FOR THE CENTRAL AND
SOUTHERN OBX ADJACENT TO THE PAMLICO SOUND BASED ON COASTAL FLOOD
CLIMATOLOGY. CERA WEBSITE KEEPS MAX WATER LEVELS ANOMALIES BETWEEN
1.5-2 FT BUT FEEL IT COULD BE A LITTLE HIGHER WITH MINOR IMPACTS
AND WILL CONTINUE THE CURRENT COASTAL FLOOD ADVISORY FOR OBX DARE
AND HYDE. WINDS DO NOT SHIFT TO NE UNTIL WED AFTERNOON AND ARE
DECREASING BELOW GALES AS THEY DO...SO AT THIS TIME THINK THE
SOUTHERN PAMLICO SOUND AND NEUSE/PAMLICO RIVER AREAS WILL HAVE
LESS OF AN IMPACT. THE HIGH WATER LEVELS WILL ONLY SLOWLY SUBSIDE
AS A MODERATE NNE FLOW IS MAINTAINED BETWEEN STRONG HIGH PRES TO
THE NORTH AND OFFSHORE LOW PRESSURE TROF THRU THE END OF THE WEEK.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY UNTIL 5 PM EDT WEDNESDAY FOR NCZ095-103-104.
COASTAL FLOOD ADVISORY UNTIL 8 PM EDT WEDNESDAY FOR NCZ095-103-
104.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 PM EDT WEDNESDAY FOR AMZ136-137.
GALE WARNING UNTIL 5 PM EDT WEDNESDAY FOR AMZ130-131-135-150-
152-154.
GALE WARNING UNTIL 4 PM EDT WEDNESDAY FOR AMZ156-158.
&&
SYNOPSIS...HSA/CQD
NEAR TERM...HSA/CQD
SHORT TERM...HSA
LONG TERM...CTC
AVIATION...CQD/CTC
MARINE...CTC/HSA/CQD
TIDES/COASTAL FLOODING...HSA/SKHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 423 PM EDT TUE APR 15 2014 NCZ029-044>047-079>081-090>094-098-162030- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW- 423 PM EDT TUE APR 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. A STRONG COLD FRONT WILL MOVE THROUGH THIS EVENING ACCOMPANIED BY A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS. THOUGH SEVERE WEATHER IS NOT LIKELY...A FEW STORMS COULD PRODUCE WIND GUSTS UP TO 40 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-103-104-162030- CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 423 PM EDT TUE APR 15 2014 ...WIND ADVISORY IN EFFECT UNTIL 5 PM EDT WEDNESDAY... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 8 PM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. COASTAL FLOOD ADVISORY. ALSO...A STRONG COLD FRONT WILL MOVE THROUGH THIS EVENING ACCOMPANIED BY A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS. THOUGH SEVERE WEATHER IS NOT LIKELY...A FEW STORMS COULD PRODUCE WIND GUSTS UP TO 40 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. COASTAL FLOOD ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
701 PM EDT TUE APR 15 2014
NCZ029-044-079-091-092-160000-
GREENE-JONES-LENOIR-MARTIN-PITT-
701 PM EDT TUE APR 15 2014
...A BAND OF SHOWERS WILL MOVE ACROSS MARTIN...JONES...LENOIR...PITT
AND GREENE COUNTIES THROUGH 800 PM EDT...
AT 700 PM EDT...DOPPLER RADAR INDICATED A BAND OF SHOWERS AND STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES SOUTHWEST OF RICH
SQUARE TO 6 MILES WEST OF GOLDSBORO TO 22 MILES WEST OF MOUNT
OLIVE...MOVING EAST AT 45 MPH.
LOCATIONS IN THE PATH OF THESE SHOWERS INCLUDE...LINDELL...
WALSTONBURG...CASTORIA...JASON...ARBA...STATON.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3593 7719 3595 7704 3586 7703 3590 7692
3581 7688 3589 7683 3586 7677 3569 7689
3573 7718 3555 7709 3533 7743 3523 7747
3522 7745 3515 7760 3518 7784 3557 7783
3583 7735 3600 7741 3608 7733
TIME...MOT...LOC 2300Z 270DEG 38KT 3611 7739 3536 7805
3519 7843
8SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
758 PM EDT TUE APR 15 2014
NCZ044-079-080-090>093-098-160045-
BEAUFORT-CRAVEN-DUPLIN-GREENE-JONES-LENOIR-ONSLOW-PITT-
758 PM EDT TUE APR 15 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS ONSLOW...BEAUFORT...
CRAVEN...DUPLIN...JONES...LENOIR...PITT AND GREENE COUNTIES THROUGH
845 PM EDT...
AT 757 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM ORMONDSVILLE TO 16 MILES
WEST OF ROSE HILL...OR ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF
FARMVILLE TO 17 MILES WEST OF WALLACE...MOVING EAST AT 45 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...WINTERVILLE...BELLS
FORK...SIMPSON...BELGRADE...GRIMESLAND...HONOLULU.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
&&
LAT...LON 3490 7815 3519 7817 3520 7801 3516 7790
3518 7784 3537 7781 3556 7783 3580 7747
3583 7740 3566 7699 3568 7692 3564 7680
3547 7695 3548 7699 3545 7696 3469 7761
3472 7768 3473 7801 3471 7813 3474 7820
TIME...MOT...LOC 2357Z 267DEG 38KT 3550 7753 3478 7827
2SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
844 PM EDT TUE APR 15 2014
NCZ029-044-045-080-081-090>094-098-160130-
BEAUFORT-CRAVEN-DUPLIN-JONES-LENOIR-MAINLAND
HYDE-MARTIN-ONSLOW-PAMLICO-PITT-WASHINGTON-
844 PM EDT TUE APR 15 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS PAMLICO...WASHINGTON...
MAINLAND HYDE...ONSLOW...MARTIN...BEAUFORT...CRAVEN...DUPLIN...
JONES...LENOIR AND PITT COUNTIES THROUGH 930 PM EDT...
AT 844 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM CHOCOWINITY TO 8 MILES
SOUTH OF WALLACE...OR ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST
OF RIVER ROAD TO 8 MILES SOUTH OF WALLACE...MOVING EAST AT 45 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...RIVER ROAD...
SLATESTONE...WALLA WATTA...TERRA CEIA...PANTEGO...PUNGO.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
&&
LAT...LON 3472 7768 3472 7815 3565 7724 3573 7640
3569 7627 3537 7650 3551 7659 3554 7648
3553 7662 3538 7657 3548 7699 3532 7654
3497 7683 3507 7700 3495 7685 3481 7697
3479 7717 3463 7711 3445 7750
TIME...MOT...LOC 0044Z 251DEG 47KT 3546 7707 3462 7794
2SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1002 PM EDT TUE APR 15 2014
NCZ046-047-080-081-092>095-160245-
BEAUFORT-CARTERET-CRAVEN-JONES-MAINLAND HYDE-PAMLICO-TYRRELL-WESTERN
DARE-
1002 PM EDT TUE APR 15 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS PAMLICO...TYRRELL...MAINLAND
HYDE...CARTERET...BEAUFORT...CRAVEN...JONES AND MAINLAND DARE
COUNTIES THROUGH 1045 PM EDT...
AT 1002 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM SCRANTON TO 12 MILES
SOUTHWEST OF CEDAR POINT...OR ALONG A LINE EXTENDING FROM 11 MILES
NORTHWEST OF SWANQUARTER TO 14 MILES SOUTHEAST OF CAMP LEJEUNE MAIN
GATE...MOVING EAST AT 40 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...CHERRY BRANCH...
BACHELOR...SWAN QUARTER FERRY TERMINAL...HYDELAND...NEW HOLLAND...
OCEANA PIER.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
&&
LAT...LON 3469 7667 3464 7711 3500 7697 3496 7670
3501 7668 3498 7680 3504 7694 3536 7668
3534 7655 3545 7661 3544 7659 3530 7647
3545 7657 3561 7647 3567 7576 3498 7620
3468 7660 3497 7619 3497 7618 3458 7653
TIME...MOT...LOC 0202Z 260DEG 33KT 3555 7637 3454 7718
2The Morehead City radar (KMHX), 39 km away, was scanning. The volume nearest the first event began at 02:41 UTC.
10 thunderstorm wind. Local standard time, as filed.
Piney Island gust to 56 knots.
Thunderstorm wind gust of 50 knots at Dare Bombing Range ASOS.
Piney Island gust to 51 knots.
Cedar Island sensor gust to 62 mph.
Weather-flow sensor at Ocracoke gust to 53 knots.
Weather-flow sensor near Avon gust to 58 knots.
Wind gust to 59 knots measured by sensor at Coast Guard Station in Hatteras.
WeatherFlow site in Waves reported a 50 knot thunderstorm wind gust.
Weather-flow sensor at Frisco Woods gust to 55 knots.
WeatherFlow sensor at KHK Resort reported 46 knots sustained with a gust to 57 knots.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2014Every state in 2014This day in weather historyWarnings in North Carolina, April 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 505687, 505734, 505688, 505691, 505689, 505690, 505693, 507517, 505692, 507519.